Alert archive / New York / Wind Advisories in 2016
Wind Advisory 1, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Jan 10, 2016, 2:20 AM EST for 7 counties in New York. It took effect at Jan 10, 2016, 6:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2016, 2:20 AM EST (07:20 UTC)
- In effect from
- Jan 10, 2016, 6:00 PM EST
- Expired
- Jan 11, 2016, 5:59 AM EST
- In force
- 12 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Seneca County, NY, Steuben County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 81 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006 WWUS71 KBGM 100720 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 220 AM EST SUN JAN 10 2016 NYZ009-015>018-022-036-037-110730- /O.NEW.KBGM.WI.Y.0001.160110T2300Z-160111T1100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- MADISON-SOUTHERN ONEIDA- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...ONEIDA...HAMILTON... UTICA...ROME 220 AM EST SUN JAN 10 2016 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST MONDAY. * LOCATIONS...FROM STEUBEN COUNTY THROUGH THE NORTHERN FINGER LAKES TO THE GREATER SYRACUSE AREA AND UPPER MOHAWK VALLEY. * HAZARDS...GUSTY WINDS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH BY AFTERNOON. WINDS WILL SHIFT TO THE SOUTHWEST BY EVENING AND AVERAGE BETWEEN 20 AND 30 MPH WITH GUSTS TO 50 MPH TONIGHT. * TEMPERATURES...WILL FALL INTO THE 30S LATE THIS AFTERNOON AND EARLY EVENING AND TO AROUND 20 BY LATE TONIGHT. * IMPACTS...WIND GUSTS TO 50 MPH WILL MAKE TRAVEL DIFFICULT AT TIMES TONIGHT. THERE LIKELY WILL BE SCATTERED POWER OUTAGES. SOME MINOR DAMAGE TO TREES IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ DJN
5 follow-up statements
570 WWUS71 KBGM 101549 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1049 AM EST SUN JAN 10 2016 NYZ009-015>018-022-036-037-111100- /O.CON.KBGM.WI.Y.0001.160110T2300Z-160111T1100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- MADISON-SOUTHERN ONEIDA- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...ONEIDA...HAMILTON... UTICA...ROME 1049 AM EST SUN JAN 10 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST MONDAY... * LOCATIONS...FROM STEUBEN COUNTY THROUGH THE NORTHERN FINGER LAKES TO THE GREATER SYRACUSE AREA AND UPPER MOHAWK VALLEY. * HAZARDS...GUSTY WINDS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH BY AFTERNOON. WINDS WILL SHIFT TO THE SOUTHWEST BY EVENING AND AVERAGE BETWEEN 20 AND 30 MPH WITH GUSTS TO 50 MPH TONIGHT. * TEMPERATURES...WILL FALL INTO THE 30S LATE THIS AFTERNOON AND EARLY EVENING AND TO AROUND 20 BY LATE TONIGHT. * IMPACTS...WIND GUSTS TO 50 MPH WILL MAKE TRAVEL DIFFICULT AT TIMES TONIGHT. THERE MAY BE SCATTERED POWER OUTAGES. SOME MINOR DAMAGE TO TREES IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
177 WWUS71 KBGM 102038 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 338 PM EST SUN JAN 10 2016 NYZ009-015>018-022-036-037-111100- /O.CON.KBGM.WI.Y.0001.160110T2300Z-160111T1100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- MADISON-SOUTHERN ONEIDA- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...ONEIDA...HAMILTON... UTICA...ROME 338 PM EST SUN JAN 10 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST MONDAY... * LOCATIONS...FROM STEUBEN COUNTY THROUGH THE NORTHERN FINGER LAKES TO THE GREATER SYRACUSE AREA AND UPPER MOHAWK VALLEY. * HAZARDS...GUSTY WINDS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS 45 TO 50 MPH THROUGH THE NIGHT. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...WIND GUSTS 45 TO 50 MPH WILL MAKE TRAVEL DIFFICULT AT TIMES TONIGHT. THERE MAY BE SCATTERED POWER OUTAGES. SOME MINOR DAMAGE TO TREES IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
042 WWUS71 KBGM 110241 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 941 PM EST SUN JAN 10 2016 NYZ009-015>018-022-036-037-111100- /O.CON.KBGM.WI.Y.0001.000000T0000Z-160111T1100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- MADISON-SOUTHERN ONEIDA- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...ONEIDA...HAMILTON... UTICA...ROME 941 PM EST SUN JAN 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * LOCATIONS...FROM STEUBEN COUNTY THROUGH THE NORTHERN FINGER LAKES TO THE GREATER SYRACUSE AREA AND WESTERN MOHAWK VALLEY. * HAZARDS...GUSTY WINDS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THE OVERNIGHT PERIOD. * TEMPERATURES...DROPPING INTO THE LOWER TO MIDDLE 20S. * IMPACTS...WIND GUSTS OF 45 TO 50 MPH WILL MAKE TRAVEL DIFFICULT TONIGHT. THERE WILL BE SCATTERED POWER OUTAGES ALONG WITH ISOLATED TO SCATTERED TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
318 WWUS71 KBGM 110846 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 346 AM EST MON JAN 11 2016 NYZ009-015>018-022-036-037-111100- /O.CON.KBGM.WI.Y.0001.000000T0000Z-160111T1100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- MADISON-SOUTHERN ONEIDA- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...ONEIDA...HAMILTON... UTICA...ROME 346 AM EST MON JAN 11 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * LOCATIONS...FROM STEUBEN COUNTY THROUGH THE NORTHERN FINGER LAKES TO THE GREATER SYRACUSE AREA AND WESTERN MOHAWK VALLEY. * HAZARDS...GUSTY WINDS. * WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL DIE DOWN DURING THE PRE DAWN HOURS TODAY. * TEMPERATURES...IN THE LOWER 20S. * IMPACTS...WIND GUSTS OF 45 TO 50 MPH WILL MAKE TRAVEL DIFFICULT. THERE WILL BE SCATTERED POWER OUTAGES ALONG WITH ISOLATED TO SCATTERED TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ DJN
358 WWUS71 KBGM 111059 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 559 AM EST MON JAN 11 2016 NYZ009-015>018-022-036-037-111200- /O.CAN.KBGM.WI.Y.0001.000000T0000Z-160111T1100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- MADISON-SOUTHERN ONEIDA- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...ONEIDA...HAMILTON... UTICA...ROME 559 AM EST MON JAN 11 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. WIND GUSTS CONTINUE TO WEAKEN AND WILL REMAIN BELOW THE ADVISORY CRITERIA OF 45 MPH FOR TODAY. $$ DJN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Jan 10, 1:07 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 10, 1:07 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 107 AM EST SUN JAN 10 2016 .SYNOPSIS... STRONG LOW PRESSURE SYSTEM WITH PLENTY OF MOISTURE WILL MOVE NORTHEASTWARD ACROSS THE WESTERN GREAT LAKES AND PRODUCE WIDESPREAD RAINFALL AMOUNTS AROUND 1 INCH THROUGH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A COLD AIR MASS WILL FILL IN ON THE BACK SIDE OF THE SYSTEM SUNDAY NIGHT AND EARLY MONDAY...CHANGING THE RAIN OVER TO SNOW. GUSTY WINDS ARE EXPECTED WITH THIS SYSTEM AS WELL SUNDAY AND MONDAY. DUE TO WEAK CLIPPER SYSTEMS, SNOW SHOWERS WILL PERSIST THROUGH THE WEEK OFF OF LAKE ONTARIO. && .NEAR TERM /THROUGH TODAY/... 815 PM UPDATE... RAIN IS PROGRESSING MORE SLOWLY THAN ANTICIPATED, SO WE SHIFTED THE ARRIVAL TIME OVER NORTHEAST PA BY 4-5 HOURS. THE RAIN WILL OVERSPREAD UPSTATE NY (SYR/RME/UCA) AROUND SUNRISE. IN THE INTERIM, PATCHY DENSE FOG WILL PERSIST OVER THE HIGH ELEVATIONS OF NORTHEAST PA AND THE WESTERN CATSKILLS REGION, WHERE MOIST, STABLE LOW LEVEL PROFILES EXIST. 310 PM UPDATE... A POSITIVELY TILTED UPPER TROUGH OVER THE UPPER MIDWEST THIS AFTERNOON WILL PHASE WITH A LEAD S/W LIFTING NWD FROM THE SERN US IN THE VICINITY OF THE MID-ATLANTIC THIS EVENING AND TONIGHT. AS THIS SYSTEM DEVELOPS A STRONG SURGE OF DEEP LAYER MOISTURE WILL ADVECT NORTHWARD ALONG THE EAST COAST INTO THE LOW. THE STRONG DYNAMICS ALOFT WILL WORK IN COMBINATION WITH A LAYER OF WAA IN THE MID LEVELS TO PROVIDE THE LIFT FOR WIDESPREAD RAIN. THE RAIN MAY BE HEAVY AT TIMES LATE TONIGHT AS THE SYSTEM MOVES IN FROM THE SE. && .SHORT TERM /TONIGHT THROUGH 6 PM MONDAY/... 310 PM UPDATE... AS THE SYSTEM EVOLVES SUNDAY MORNING THE WIDESPREAD RAIN WILL CONTINUE INTO THE EARLY AFTERNOON WITH EMBEDDED HEAVIER DOWNPOURS. RAINFALL AMOUNTS ARE STILL EXPECTED TO RANGE FROM A HALF TO 1.5 INCHES. THE OVERALL LACK OF SNOW AND RELATIVELY WARM SOIL CONDITIONS WILL WEAKEN THE IMPACTS FROM THIS AMT OF LIQUID IN THE WINTER MONTHS...SO EVEN THOUGH LOCALIZED HYDRO ISSUES MAY ARISE AND ABATE QUICKLY...THE THREAT OF WIDESPREAD FLOODING CONCERNS REMAINS LOW. SOME AREA RIVERS AND STREAMS MAY SEE A QUICK JUMP IN LEVELS DURING THE DAY...BUT WITH MINIMAL IMPACTS. THE OTHER CONCERN WITH THIS SYSTEM WILL BE THE DEVELOPMENT OF GUSTY E/SE WINDS AHEAD OF THE SFC LOW...ON THE NOSE OF A STRONG LLJ. THE CHALLENGE WITH THIS FEATURE WILL BE THE POTENTIAL TO MIX DOWN TO THE SURFACE. STRONG 40-50 KT WINDS ARE LIKELY 3-4 KFT AMSL...BUT THE UNCERTAINTY LIES IN THE MIXING POTENTIAL. THE STRENGTH OF THE LOW LEVEL INVERSION...MAY KEEP MOST OF THE STRONGER WINDS ALOFT...AND KEEP THE STRONGEST WINDS IN THE HIGHER TERRAIN OF THE ADIRONDACKS AND CATSKILLS. MAY SEE GUSTS TO 40 MPH IN THESE LOCATIONS...WHILE AREAS ELSEWHERE GUST 20 TO 30 MPH. AS THIS SYSTEM WRAPS UP A COLD AIR MASS TO THE WEST WILL GET ENTRAINED INTO THE LOW SUNDAY AFTERNOON AND A DRY SLOT IS EXPECTED TO DEVELOP AND AID IN THE RAIN ENDING LATER IN THE DAY. THE PRESENCE OF CAA FROM THE W/NW WILL ALSO ALLOW THE RAIN TO CHANGE OVER TO SNOW QUITE RAPIDLY IN THE LATE AFTERNOON AND EARLY EVENING FROM WEST TO EAST. WILL LIKELY ONLY SEE LIGHT SNOWFALL AMTS AS THE AIR MASS MOVING IN WITH THE ARCTIC FRONT IS EXPECTED TO BE VERY DRY. A PERIOD OF LAKE EFFECT SNOW WILL SET UP BEGINNING MONDAY MORNING WITH THE GREATEST POTENTIAL BEING FOCUSED OVER THE TUG HILL PLATEAU AS A PERSISTENT W/SW WIND DIRECTION SETS UP. STEEP LOW LVL LAPSE RATES...SUFFICIENT BL MOISTURE AND WEAK LOW LVL SHEAR WILL ALL CREATE FAVORABLE CONDITIONS FOR A PERIOD OF LAKE EFFECT SNOW THROUGH MONDAY NIGHT. THE WINDOW WILL BE SMALL...BUT SIGNIFICANT SNOWFALL IS STILL POSSIBLE ACROSS NRN ONEIDA DURING THIS TIME. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... 310 PM UPDATE... THE LAKE EFFECT SNOW WILL BEGIN TO DETERIORATE LATE MONDAY NIGHT AS THE WINDS BACK TO THE SOUTH AND THE NEXT CLIPPER SYSTEM APPROACHES FROM THE WEST. THIS CLIPPER SYSTEM WILL USHER IN A SLIGHTLY WARMER AIR MASS ALOFT FROM THE SOUTH WHICH WILL COMBINE WITH THE BROAD LARGE-SCALE LIFT TO PRODUCE LIGHT SNOW SHOWERS ACROSS MUCH OF THE REGION. ANOTHER CORE OF ARCTIC AIR WILL MOVE IN BEHIND THE DEPARTING CLIPPER AND INDUCE FAVORABLE CONDITIONS FOR LES ONCE AGAIN EAST OF ONTARIO AND POSSIBLY JUST TO THE SOUTH INTO THE NRN PORTIONS OF OUR FORECAST AREA. AT THIS TIME IT APPEARS THE DOMINANT FLOW WILL BE OUT OF THE WEST...BUT IF THIS CHANGES AND SHIFT TO A MORE NWLY FLOW THE POTENTIAL FOR SIGNIFICANT SNOW WILL INCREASE WED AND THURSDAY. A BROAD TROUGH WILL MOVE IN ON FRIDAY WITH ADDITIONAL WIDESPREAD LIGHT SNOW POSSIBLE. HIGH PRESSURE BUILDS ACROSS THE REGION GOING INTO THE WEEKEND WITH DRY CONDITIONS EXPECTED. TEMPERATURES ARE STILL EXPECTED TO REMAIN NEAR AVERAGE FOR THIS TIME OF YEAR WITH HIGHS IN THE MID TO UPPER 20S AND LOWS IN THE TEENS. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... LOW PRES NOW MAKING ITS WAY UP THE OHIO VALLEY...WILL LIFT NORTHEAST AND ACROSS THE REGION TODAY. STRONG LOW LEVEL WINDS AHEAD OF THIS SYSTEM WILL CAUSE LOW LEVEL WIND SHEAR TO DEVELOP THE NEXT FEW HOURS FOR ALL TERMINALS....LASTING THROUGH MUCH OF THE MORNING...AND EVEN INTO EARLY AFTERNOON KSYR-KRME. WIDESPREAD CIGS OF AT LEAST FUEL ALT MVFR WILL OCCUR...AND INDEED IFR CIGS ALREADY PRESENT KITH-KELM AND LIFR KBGM. BULK OF RAINFALL WITH THIS SYSTEM WILL BE THIS MORNING FOR MOST TERMINALS...YET LINGERING INTO EARLY AFTERNOON KSYR-KRME WITH JUST SCT -SHRA ELSEWHERE BY THEN. WITH FRONTAL PASSAGE THIS AFTERNOON...CIGS TO IMPROVE TO HIGHER END MVFR YET WINDS WILL ALSO VEER SW-W AND BECOME GUSTY ESPECIALLY THIS EVENING. UNTIL THEN...WINDS WILL MAINTAIN SOUTHEASTERLY DIRECTION AT LESSER SPEEDS /YET WITH LLWS FOR A TIME/. LEFTOVER SCT -SHRA WILL CHANGE OVER TO -SHSN THIS EVENING FOR KITH-KSYR-KRME...YET WITH MUCH DRIER AIR...NOT EXPECTING MUCH IN THE WAY OF RESTRICTIONS FROM THEM. .OUTLOOK... MON/MON NGT...VFR BUT SPOTTY LAKE -SHSN COULD CAUSE BRIEF RESTRICTIONS FOR NY TERMINALS. TUE/TUE NGT...CLIPPER SYSTEM WITH -SN AND ASSOCIATED RESTRICTIONS...FOLLOWED BY LAKE -SHSN MAINLY NY TERMINALS. WED/THU...LAKE EFFECT -SHSN AND ASSOCIATED INTERMITTENT RESTRICTIONS MAINLY NY TERMINALS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...BJT NEAR TERM...BJT/DJP SHORT TERM...BJT LONG TERM...BJT AVIATION...MDP
Hazardous weather outlook, Jan 9, 3:11 PM EST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 311 PM EST SAT JAN 9 2016 NYZ015-022>025-044-045-055-056-PAZ038>040-043-044-047-048-072-102015- YATES-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-TIOGA- BROOME-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 311 PM EST SAT JAN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-016>018-036-037-102015- NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 311 PM EST SAT JAN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PERIODS OF LAKE EFFECT SNOW WILL IMPACT THE SOUTHERN TUG HILL PLATEAU AND CENTRAL NEW YORK THROUGH THE WEEK. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ046-057-062-102015- OTSEGO-DELAWARE-SULLIVAN- 311 PM EST SAT JAN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. GUSTY SOUTHEAST WINDS ARE POSSIBLE IN THE HIGHER TERRAIN OF THE WESTERN CATSKILL MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 9, 9:27 PM EST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 927 PM EST SAT JAN 9 2016 NYZ062-PAZ038>040-043-044-047-048-072-100830- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 927 PM EST SAT JAN 9 2016 PATCHY DENSE FOG WILL PERSIST, MAINLY OVER THE HIGHER TERRAIN, THROUGH THE NEXT SEVERAL HOURS. IF YOU WILL BE TRAVELING TONIGHT, BE PREPARED FOR VISIBILITIES OF 1/4 MILE OR LESS. SLOW DOWN, AND USE CAUTION. PADAVONA
Nearby
Wind Advisories in New York, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.